Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 17, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at May 12, 2009, 2:09 PM MDT for 26 counties in Nebraska. It took effect at May 13, 2009, 9:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2009, 2:09 PM MDT (20:09 UTC)
- In effect from
- May 13, 2009, 9:00 AM MDT
- Expired
- May 13, 2009, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 122009 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 PM CDT TUE MAY 12 2009 ...STRONG NORTHWEST WINDS TO DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY... .STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT ON WEDNESDAY. WINDS WILL INCREASE DURING THE MORNING AND RANGE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO QUICKLY DIMINISH WITH THE APPROACH OF SUNSET. NEZ004-005-022>024-035-056-057-094-130900- /O.NEW.KLBF.WI.Y.0017.090513T1500Z-090514T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-KEITH- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS... OGALLALA...CODY...MERRIMAN...KILGORE 309 PM CDT TUE MAY 12 2009 /209 PM MDT TUE MAY 12 2009/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT WEDNESDAY MORNING. WINDS WILL INCREASE BY LATE MORNING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH WHICH WILL PERSIST THROUGH THE AFTERNOON. WINDS ARE EXPECTED TO QUICKLY DIMINISH WITH THE APPROACH OF SUNSET.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ006>010-025>029-036>038-059-130900- /O.NEW.KLBF.WI.Y.0017.090513T1800Z-090514T0100Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD- WHEELER-MCPHERSON-LOGAN-CUSTER-LINCOLN- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE 309 PM CDT TUE MAY 12 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT ON WEDNESDAY. WINDS WILL INCREASE DURING THE MORNING AND RANGE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO QUICKLY DIMINISH WITH THE APPROACH OF SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KAR
3 follow-up statements
000 WWUS73 KLBF 130855 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 AM CDT WED MAY 13 2009 ...STRONG NORTHWEST WINDS TO DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY... .STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT TODAY. WINDS WILL INCREASE DURING THE MORNING AND RANGE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO QUICKLY DIMINISH WITH THE APPROACH OF SUNSET. NEZ004-005-022>024-035-056-057-094-132100- /O.CON.KLBF.WI.Y.0017.090513T1500Z-090514T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-KEITH- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS... OGALLALA...CODY...MERRIMAN...KILGORE 355 AM CDT WED MAY 13 2009 /255 AM MDT WED MAY 13 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT TODAY. WINDS WILL INCREASE BY LATE MORNING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH WHICH WILL PERSIST THROUGH THE AFTERNOON. WINDS ARE EXPECTED TO QUICKLY DIMINISH WITH THE APPROACH OF SUNSET.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ006>010-025>029-036>038-059-132100- /O.CON.KLBF.WI.Y.0017.090513T1800Z-090514T0100Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD- WHEELER-MCPHERSON-LOGAN-CUSTER-LINCOLN- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE 355 AM CDT WED MAY 13 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT TODAY. WINDS WILL INCREASE DURING THE MORNING AND RANGE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO QUICKLY DIMINISH WITH THE APPROACH OF SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KLBF 131908 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 208 PM CDT WED MAY 13 2009 ...STRONG NORTHWEST WINDS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON... .STRONG NORTHWEST WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO QUICKLY DIMINISH WITH THE APPROACH OF SUNSET. NEZ058-069>071-140100- /O.EXA.KLBF.WI.Y.0017.000000T0000Z-090514T0100Z/ PERKINS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...GRANT...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 208 PM CDT WED MAY 13 2009 /108 PM MDT WED MAY 13 2009/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. STRONG NORTHWEST WINDS HAVE DEVELOPED BEHIND A COLD FRONT TODAY. WINDS WILL CONTINUE FROM THE NORTHWEST FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO QUICKLY DIMINISH WITH THE APPROACH OF SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ004-005-022>024-035-056-057-094-140100- /O.EXT.KLBF.WI.Y.0017.000000T0000Z-090514T0100Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-KEITH- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS... OGALLALA...CODY...MERRIMAN...KILGORE 208 PM CDT WED MAY 13 2009 /108 PM MDT WED MAY 13 2009/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. STRONG NORTHWEST WINDS HAVE DEVELOPED BEHIND A COLD FRONT TODAY. WINDS WILL CONTINUE FROM THE NORTHWEST FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO QUICKLY DIMINISH WITH THE APPROACH OF SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ006>010-025>029-036>038-059-140100- /O.CON.KLBF.WI.Y.0017.000000T0000Z-090514T0100Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD- WHEELER-MCPHERSON-LOGAN-CUSTER-LINCOLN- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE 208 PM CDT WED MAY 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG NORTHWEST WINDS HAVE DEVELOPED BEHIND A COLD FRONT TODAY. WINDS WILL CONTINUE FROM THE NORTHWEST FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS ARE EXPECTED TO QUICKLY DIMINISH WITH THE APPROACH OF SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MASEK
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
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 12, 2:42 AM MDT, 11 hours 27 minutes earlier.
Area forecast discussion, May 12, 2:42 AM MDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 342 AM CDT TUE MAY 12 2009 .DISCUSSION... PERSISTANT MODERATELY FAST ZONAL FLOW OVER MUCH OF WESTERN CONUS BUT SYSTEM ARRIVING TO THE PAC NW WILL BRING TO THAT OVER THE NEXT 36 TO 48 HOURS. WATER VAPOR SHOWING JET STREAK MOVING ACROSS UTAH/WY ROCKIES AND U/A ANALYSIS SHOWING SUBTLE H7 WAVE MOVING OVER CO ROCKIES THOUGH HARD TO PICK OUT IN WATER VAPOR ATTM. WARM AIR AHEAD OF THIS TROF LOOKS TO BE PUSHING INTO HIGH PLAINS WITH INCREASE IN LAPSE RATES LEADING TO CONVECTIVE DEVELOPMENT FROM WESTERN KS/NEB BACK TO FRONT RANGE. FIRST DILEMA WITH FCST WILL DECISION TO INCLUDE SMALL POPS THIS MORING WITH 06Z NAM HINTING AT THIS A TREND THIS MODEL RUN HAS BEEN DOING GOOD WITH LATELY FOR SOME REASON. WRF KF DOES NOT DEVELOP ANYTHING THIS MORNING. GOES LOW CLOUD MONITOR SHOWING STRATUS TRYING TO GET UP INTO CWA WITH BETTER PROGRESS SHOWN PAST FEW HOURS SO DO THINK THINGS WILL BE FAIRLY CLOUDY THIS MORNING AND RESIDUAL EFFECT ON TEMPS ACROSS THE EASTERN CWA STILL ON TRACK AND MADE TWEAK TO FCST IN THAT DIRECTION. MAIN FOCUS WILL BE ON CONVECTION LATER THIS AFTERNOON ON ILL DEFINED DRY LINE/TROF ACROSS PANHANDLE. SHEAR AND LAPSE RATES WOULD TEND TO FAVOR SOME STORMS MAKING SOME BIGGER HAIL OR WIND GUSTS FARTHER WEST. BUFKIT/CONRAD EVEN HINTS AT ENOUGH INSTABILITY FOR SHORT LIVED SUPERCELL SO SEVERE NOT OUT OF POSSIBILITY AT LEAST THROUGH EARLY EVENING ACROSS NORTHERN CWA. FARTHER SOUTH NOT AS CLEAR...WITH BOUNDARY AND A LITTLE BETTER MOISTURE DOWN HERE...BUT STRONGER FORCING FOR ASCENT IS WELL TO THE NORTH. KEPT SMALL POPS TO COVER JUST IN CASE BUT FEELING IS IT WILL REMAIN QUIET. PAC NW SYSTEM WILL PROGRESS INTO DAKOTAS ON WED...PUSHING FRONT THROUGH CWA BY SUNRISE. THIS WILL WIPE OUT MOISTURE AND BRING WIND ADV CRIT WINDS TO AT LEAST NORTHERN CWA. TEMPERED FORECAST AS DID NOT WANT TO PUT OUT 3RD PERIOD ADV BUT LOOKING FAIRLY GOOD THIS WILL HAPPEN. WINDS WILL QUICKLY DIE OFF AFTER SUNSET AS HIGH BUILDS DOWN HIGH PLAINS INTO WESTERN NEB. GUIDANCE GOING VERY COLD...FROST LIKELY POSSIBLE FREEZE NUMBERS...BUT SFC HIGH SEEMS TO HAVE MORE OF A PACIFIC ORIGIN...THOUGH COLD AIR TAP IS ON BEHIND NORTHERN PLAINS WAVE AND THIS WILL LEAK INTO SFC HIGH. AGAIN TEMPERED THESE NUMBERS FOR A BETTER LOOK NEXT FEW RUNS BUT HEADLINES FOR FROST MAY BE IN THE WORKS THOUGH PLANTING BEHIND AND DO NOT THINK MANY CROPS HAVE MADE IT UP THORUGH THE GROUND YET. ANOTHER BROAD TROF WILL WORK THROUGH LATE WEEK ASSOC WITH LARGE NORTHERN LAT VORTEX AND COLD FRONT COMING THROUGH THUR NITE WILL KEEP TEMPS ON THE BELOW NORMAL SIDE THROUGH LATE WEEK/SAT AND LOWERED TEMPS. OTHERWISE FAIRLY QUIET AND NO BIG CHANGES MADE. && .AVIATION... LOCALLY MVFR THIS MORNING WITH STRATUS INVADING FROM THE SOUTH. CEILINGS AND VISIBILITY SHOULD BE NEAR VFR BY 15Z. LATE THIS AFTERNOON THROUGH 06Z TONIGHT...ISOLATED THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO DEVELOP ACROSS WRN NEBRASKA. MOISTURE AND WIND FIELDS SUGGEST ISOLATED COVERAGE. AFTER 06Z...AREAS OF STRATUS AND PERHAPS MVFR IS EXPECTED TO REDEVELOP AHEAD OF A SOUTHWARD MOVING COLD FRONT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13/CDC
Hazardous weather outlook, May 12, 4:33 AM MDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 533 AM CDT TUE MAY 12 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-131045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 533 AM CDT TUE MAY 12 2009 /433 AM MDT TUE MAY 12 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON ACROSS WESTERN NEBRASKA. WINDS ALOFT WILL BE STRONG PRODUCING STORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE. THE STORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT MOVING THROUGH THE PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WIND ADVISORY MAY BE REQUIRED WEDNESDAY FOR STRONG NORTHWEST WINDS OVER 30 MPH. A FROST ADVISORY MAY BE REQUIRED FOR NEAR OR SUBFREEZING TEMPERATURES THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:53 PM MDT | Tornado Warning | LBF | Grant, Hooker | 37 min |
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.